A 25-year-old male asked:
currently on bactrim (sulfamethoxazole and trimethoprim) and cephalexin for a skin infection. added advil for pain but it still hurts too much. anything stronger i can take?
1 doctor answer
Dr. John Leander Po answered
17 years experience Infectious Disease
Assess for abscess: Though other pain meds are available, if you just started the regimen, then you may experiencing increasing pain the day after- it's called the "antibiotic effect". This pain will decrease over the course of treatment. Otherwise, if the infected skin is warm, red, very tender, swollen and boggy/fluctuant, then it may be an abscess- if so, see your prescribing doctor for re-evaluation.
Answered on Aug 16, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!